Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Gray, ME

July 1, 20165 counties in New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 1, 2016, 8:08 PM EDT for 5 counties in New Hampshire. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2016, 8:08 PM EDT (00:08 UTC)
Expired
Jul 1, 2016, 9:15 PM EDT
In force
67 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH

The radar

The Portland,ME radar (KGYX), 108 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 8:30 PM EDTTSTM WND DMGHolderness, NHTREES AND WIRES DOWN
Jul 1, 9:00 PM EDTTSTM WND DMGMeredith, NHBRANCHES AND POWERLINES DOWN. POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 7:03 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

386 
WUUS51 KGYX 020008
SVRGYX
NHC001-003-007-009-013-020115-
/O.NEW.KGYX.SV.W.0040.160702T0008Z-160702T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
808 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
  CENTRAL CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  SOUTH CENTRAL COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTH CENTRAL MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...

* UNTIL 915 PM EDT

* AT 808 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR FRANCONIA TO NEAR WOODSTOCK TO NEAR GROTON TO
  NEAR DANBURY...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LACONIA...BETHLEHEM...LINCOLN...MOULTONBOROUGH...PLYMOUTH...
  MEREDITH...OSSIPEE...GRAFTON...ALTON...HAVERHILL...HOLDERNESS...
  ASHLAND...DANBURY...FRANCONIA...GROTON...TAMWORTH...WOODSTOCK...
  SANDWICH...WOLFEBORO AND CARROLL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4428 7158 4424 7118 4407 7117 4354 7126
      4353 7193 4368 7191 4386 7182 4408 7200
TIME...MOT...LOC 0008Z 227DEG 37KT 4418 7185 4394 7173 4366 7174 4345
7187

HAIL...<.75IN
WIND...60MPH
 
$$

LEGRO
2 follow-up statements
342 
WWUS51 KGYX 020033
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
833 PM EDT FRI JUL 1 2016

NHC001-003-007-009-013-020115-
/O.CON.KGYX.SV.W.0040.000000T0000Z-160702T0115Z/
GRAFTON NH-CARROLL NH-BELKNAP NH-COOS NH-MERRIMACK NH-
833 PM EDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN GRAFTON...CENTRAL CARROLL...NORTHERN BELKNAP...SOUTH
CENTRAL COOS AND NORTH CENTRAL MERRIMACK COUNTIES...

AT 832 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF BETHLEHEM TO 10 MILES NORTHEAST
OF LINCOLN TO NEAR SANDWICH TO NEAR ASHLAND...MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LACONIA...BETHLEHEM...LINCOLN...MOULTONBOROUGH...PLYMOUTH...
MEREDITH...OSSIPEE...GRAFTON...ALTON...HOLDERNESS...ASHLAND...
DANBURY...FRANCONIA...TAMWORTH...WOODSTOCK...SANDWICH...WOLFEBORO...
CARROLL...GILFORD AND BRISTOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE WINNIPESAUKEE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4428 7158 4424 7118 4407 7117 4354 7126
      4353 7193 4365 7191 4368 7179 4377 7176
      4399 7174 4419 7178
TIME...MOT...LOC 0032Z 227DEG 37KT 4435 7160 4411 7148 4383 7149 4362
7162

HAIL...<.75IN
WIND...60MPH
 
$$

LEGRO
731 
WWUS51 KGYX 020050
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
850 PM EDT FRI JUL 1 2016

NHC001-003-007-009-013-020115-
/O.CON.KGYX.SV.W.0040.000000T0000Z-160702T0115Z/
GRAFTON NH-CARROLL NH-BELKNAP NH-COOS NH-MERRIMACK NH-
850 PM EDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN GRAFTON...CENTRAL CARROLL...NORTHERN BELKNAP...SOUTH
CENTRAL COOS AND NORTHERN MERRIMACK COUNTIES...

AT 849 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF LANCASTER TO NEAR MOUNT WASHINGTON TO
6 MILES NORTHWEST OF TAMWORTH TO NEAR MOULTONBOROUGH...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LACONIA...BETHLEHEM...LINCOLN...MOULTONBOROUGH...MEREDITH...
OSSIPEE...ALTON...HOLDERNESS...ASHLAND...FRANCONIA...TAMWORTH...
SANDWICH...WOLFEBORO...CARROLL...GILFORD...BRISTOL...BARTLETT...
MADISON...CENTER HARBER AND HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAY MAINE.

IF ON OR NEAR LAKE WINNIPESAUKEE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4428 7158 4424 7118 4407 7117 4354 7126
      4353 7177 4380 7161 4399 7162 4424 7165
TIME...MOT...LOC 0049Z 227DEG 37KT 4447 7143 4422 7131 4394 7132 4374
7145

HAIL...<.75IN
WIND...60MPH
 
$$

LEGRO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:35 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 1, 7:35 PM EDT, 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
735 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A cold front will cross the region overnight with showers and
thunderstorms. High pressure will build in from the west over the
weekend and last into mid next week. Temperatures will be on the
rise next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
735 PM Update...
We have issued a severe thunderstorm watch for southern and
central NH in coordination with SPC. Adjusted weather grids based
on the watch and timing of the storms as they move east. Generally
not expecting severe storms over Maine as the night wears
on...although strong thunderstorms with plenty of lightning...
torrential rainfall...and gusty winds may affect boaters...campers
and people on the lakes and shores tonight.

615 PM Update...
Thunderstorms are now beginning to move into NH...with a
significant short wave now moving in aloft. A quasi-warm front is
lifting north over southern NH. Dew points have mixed out into the
50s across much of northern and central NH. Across portions of the
coast and inland...the marine layer has also brought thunderstorm
chances down.

This leaves the most likely area for isolated severe storms over
southern NH as the line of storms attempts to congeal/develop a
cold pool. Still expecting at least one and possible two broken
lines of convection to push through NH and across all of Maine
overnight. Areas to our southwest have been tracking supercells
over the last few hours. So far these storms have produced large
hail and damaging winds as well as rotation. The timing of the
storms may not be the best so expect more of a multicell mode with
some rotation for our area.

Max T and diurnal temperatures were adjusted for current
trends. Thunderstorm attributes were left alone at the moment but
may be revisited lated to adjust severity wording.

Previous discussion...
Showers and thunderstorms will cross through the area tonight.
Latest HRRR model show the main area of storms entering NH from
the southwest about 6 pm...then spreading northeastward through
the evening crossing into ME about 8 pm. Most of NH remains in
SPC's slight risk area...and a few storms in that state will have
the potential to be severe with damaging winds. The storms should
weaken a bit as they move into ME due to the lack of diurnal
heating and a less favorable environment...but could still produce
rather gusty winds. All areas will see potentially deadly
lightning and anyone planning to be outside should be ready to get
inside a safe shelter if thunderstorms threaten.

The storms should move east of the region by morning with clearing
across southern areas.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Following the front...skies will be partly to mostly sunny across
the region with temps ranging from near 70 in the mountains to the
lower 80s southern areas. Winds will be gusty throughout the day
with gusts most areas near 20 mph. The mountains will see more
clouds throughout the day and can't rule out a passing shower.

For Saturday night...winds should diminish leading to a mostly
clear cool night with temperatures dropping into the 40s and 50s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Generally fair and dry weather looks to be in the cards Sunday
through much of next week as troughing is replaced by ridging. A
few showers will be possible in the mountains Sunday, but
otherwise dry weather is looking likely for much of the area
through at least Wed. Warming temperatures, perhaps even hot,
looks likely for midweek.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term...vfr to MVFR conditions this afternoon will become IFR
this evening in showers and thunderstorms. Conditions will
improve to VFR Saturday morning and remain vfr saturday night.
Mountain areas could see some MFR conditions in showers Saturday.

Long Term...We expected VFR conditions Sunday through Wednesday.

&&

.MARINE...
Short Term...A small craft advisory is in effect for all of the
outer waters overnight and the waters east of Portland for Saturday.
All areas...including the bays...could see gusty winds in
thunderstorms overnight.

Long Term...Expect winds and seas to remain below SCA criteria
Monday through Thursday. Low probability of SCA conditions on
Sunday on the outer waters as low pressure departs.

&&

.TIDES/COASTAL FLOODING...

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ150-152.
     Small Craft Advisory until 6 AM EDT Saturday for ANZ154.

&&

NEAR TERM...Hanes
SHORT TERM...Jensenius
LONG TERM...Ekster
Hazardous weather outlook, Jul 1, 7:28 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
728 PM EDT FRI JUL 1 2016

NHZ003>015-022330-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
728 PM EDT FRI JUL 1 2016

...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW HAMPSHIRE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WILL DEVELOP OR MOVE INTO THE REGION THIS EVENING.
A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN THREATS. THERE IS ALSO A LOW PROBABILITY OF AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-018>028-NHZ001-002-022330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-
728 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-022330-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
728 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 1, 2:38 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
238 PM EDT FRI JUL 1 2016

MEZ007-012-018>020-023-024-NHZ001>015-012215-
NORTHERN OXFORD-SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-
ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...BETHEL...BRYANT POND...
HANOVER...LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...
FRYEBURG...OXFORD...HOLLIS...ALFRED...LEBANON...SANFORD...
GOODWINS MILLS...BUXTON...LIMINGTON...BERWICK...NEW GLOUCESTER...
GRAY...NORTH WINDHAM...GORHAM...BRIDGTON...GREENE...LEWISTON...
SABATTUS...WALES...MINOT...TURNER...AUBURN...LIVERMORE FALLS...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
CAPE ELIZABETH...SOUTH PORTLAND...WESTBROOK...YARMOUTH...
BRUNSWICK...ERROL...MILLSFIELD...WENTWORTHS LOCATION...
COLEBROOK...BERLIN...DUMMER...MILAN...YORK POND...LANCASTER...
BETHLEHEM...LINCOLN...LITTLETON...SUGAR HILL...THORNTON...
WATERVILLE VALLEY...WOODSTOCK...JACKSON...NORTH CONWAY...ALBANY...
CONWAY...CHATHAM...CRAWFORD NOTCH...LYME...ASHLAND...ELLSWORTH...
HOLDERNESS...PLYMOUTH...RUMNEY...WAKEFIELD...BRIDGEWATER...
BROOKFIELD...OSSIPEE...TUFTONBORO...WOLFEBORO...MOULTONBOROUGH...
CLAREMONT...CORNISH...UNITY...CROYDON...GOSHEN...GRANTHAM...
LEMPSTER...NEWPORT...CHARLESTOWN...BOSCAWEN...CANTERBURY...
CONCORD...DUNBARTON...LOUDON...HOOKSETT...LACONIA...GILFORD...
MEREDITH...BARRINGTON...ROCHESTER...DOVER...ROLLINSFORD...
SOMERSWORTH...DURHAM...MADBURY...GILSUM...KEENE...MARLOW...
SULLIVAN...SURRY...JAFFREY...MANCHESTER...PELHAM...NASHUA...
SALEM...ATKINSON...NEWTON...PLAISTOW...CHESTER...DERRY...
HAMPSTEAD...EXETER...GREENLAND...PORTSMOUTH...RYE...HAMPTON...
HAMPTON FALLS...NORTH HAMPTON...SEABROOK...AMHERST...MILFORD...
MONT VERNON...GOFFSTOWN...PETERBOROUGH...SHARON...WEARE
238 PM EDT FRI JUL 1 2016

...A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS EVENING...

A VIGOROUS FRONTAL SYSTEM WILL MOVE TOWARD THE REGION THIS
EVENING. SHOWERS AND THUNDERSTORMS DEVELOPING OVER UPSTATE NEW
YORK AND VERMONT WILL MOVE INTO NEW HAMPSHIRE LATE THIS AFTERNOON
AND EVENING. A FEW STORMS MAY BE SEVERE WITH DAMAGING
WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS BEING THE
MAIN THREATS. TIMING FOR THE HEAVIEST ACTIVITY WILL BE MAINLY
BETWEEN 6 PM THIS EVENING AND MIDNIGHT IN NEW HAMPSHIRE.

THE STORMS WILL LIKELY MOVE INTO WESTERN MAINE SOMETIME BETWEEN 8
AND 10 PM. BY THEN THEY SHOULD BE IN A WEAKENED STATE...BUT GUSTY
WINDS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING MAY VERY
WELL STILL OCCUR...EVEN TO THE SOUTHERN MAINE COAST. ANY STORMS
SHOULD MOVE OFFSHORE BETWEEN 1 AND 3 AM.

THUNDERSTORMS PRODUCE FREQUENT LIGHTNING STRIKES. PEOPLE WHO ARE
OUTDOORS NEED TO PAY VERY CLOSE ATTENTION TO THE CHANGING WEATHER
CONDITIONS AND BE PREPARED TO MOVE TO A SAFE LOCATION WELL BEFORE
THE STORM REACHES YOUR LOCATION. LIGHTNING CAN STRIKE 10 MILES
AWAY FROM THE CENTER OF A THUNDERSTORM...SO IF YOU CAN HEAR
THUNDER...YOU NEED TO ALREADY BE IN SAFE SHELTER.

MLE
Special weather statement, Jul 1, 6:57 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
657 PM EDT FRI JUL 1 2016

NHZ005-007-012330-
SOUTHERN GRAFTON NH-SULLIVAN NH-
657 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE

* UNTIL 730 PM EDT

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER WILGUS STATE PARK...MOVING TO THE
  NORTHEAST AT 35 MPH.

* PENNY SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLAREMONT...
  NEWPORT...
  CORNISH...
  UNITY...
  AND CROYDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4339 7240 4347 7239 4349 7238 4351 7240
      4354 7238 4356 7238 4367 7215 4331 7213
      4327 7241 4331 7240 4334 7241 4336 7239
      4336 7241 4338 7242
TIME...MOT...LOC 2253Z 240DEG 29KT 4340 7245

LEGRO
Special weather statement, Jul 1, 7:14 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
714 PM EDT FRI JUL 1 2016

NHZ003-005-006-009-012345-
SOUTHERN CARROLL NH-SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-
BELKNAP NH-
714 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 745 PM EDT

* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR PLYMOUTH...MOVING TO THE NORTH AT 45
  MPH.

* PENNY SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PLYMOUTH...
  HOLDERNESS...
  WOODSTOCK...
  ASHLAND...
  AND HEBRON.

LAT...LON 4361 7159 4359 7182 4401 7183 4395 7143
TIME...MOT...LOC 2313Z 192DEG 40KT 4371 7171

LEGRO
Special weather statement, Jul 1, 7:16 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
716 PM EDT FRI JUL 1 2016

NHZ003-012330-
NORTHERN GRAFTON NH-
716 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 730 PM EDT

* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BARNET...MOVING TO THE NORTHEAST AT 35
  MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
  NORTHERN GRAFTON COUNTY.

LAT...LON 4430 7203 4432 7203 4432 7201 4434 7198
      4434 7193 4435 7191 4434 7188 4440 7179
      4418 7201 4423 7206 4424 7205 4427 7207
TIME...MOT...LOC 2315Z 215DEG 29KT 4432 7199

LEGRO
Local storm report, Jul 1, 7:44 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
744 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     BRIDGEWATER             43.64N  71.74W
07/01/2016                   GRAFTON            NH   SOCIAL MEDIA

&&

EVENT NUMBER GYX1602106

KIMBLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:06 PM EDTSevere Thunderstorm WarningGYXCarroll, Coos54 min
Jul 1, 9:37 PM EDTSpecial Weather StatementGYXCheshire53 min
Jul 1, 10:33 PM EDTSpecial Weather StatementGYXCheshire, Hillsborough, Merrimack27 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.